Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 50, NWS State College, PA

July 21, 2006Potter County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 21, 2006, 10:06 PM EDT for Potter County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2006, 10:06 PM EDT (02:06 UTC)
Expired
Jul 22, 2006, 2:00 AM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Potter County, PA

The radar

The State College radar (KCCX), 78 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 11:40 PM EDTFLASH FLOOD4 N Austin, PAPART OF ROUTE 872 WASHED AWAY AND TREES DOWN ON ROADWAY DUE TO FLOODING EROSION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 220210
FFWCTP
PAC105-220600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1006 PM EDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA

* UNTIL 200 AM EDT

* AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED TORRENTIAL RAIN FALLING FROM A CLUSTER OF THUNDERSTORMS 
  THAT ARE RE-GENERATING THEMSELVES OVER THE SOUTHERN AND CENTRAL  
  PARTS OF THE COUNTY TONIGHT. SOME PLACES HAVE ALREADY RECEIVED 
  OVER TWO INCHES OF RAIN AND MORE IS EXPECTED BEFORE 1 AM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY
  SPRINGS STATE PARK...COUDERSPORT...CROSS FORK...DENTON HILL STATE
  PARK...GALETON...KEATING SUMMIT...LYMAN RUN STATE PARK...OLE BULL
  STATE PARK...ROULETTE AND WHARTON.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA...ESPECIALLY IN PLACES BETWEEN COUDERSPORT AND AUSTIN 
AND OLE BULL STATE PARK...LIKE THE FIRST FORK OF THE SINNEMAHONING 
CREEK SOUTH. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4161 7822 4147 7805 4147 7760 4176 7761
      4185 7820

$$

FORECASTER: DANGELO
1 follow-up statement
000 
WGUS71 KCTP 220348
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1143 PM EDT FRI JUL 21 2006

PAC105-220600-
POTTER PA-
1143 PM EDT FRI JUL 21 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
POTTER COUNTY...

AT 1139 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
IN AUSTIN TOWNSHIP IN SOUTHERN POTTER COUNTY. PART OF ROUTE 872 WAS 
WASHED AWAY AND TREES WERE DOWN ON THE ROAD DUE TO FLOODING AND 
EROSION. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
AUSTIN...COSTELLO...CHERRY SPRINGS STATE PARK...COUDERSPORT...CROSS 
FORK...DENTON HILL STATE PARK...GALETON...KEATING SUMMIT...LYMAN RUN 
STATE PARK...OLE BULL STATE PARK...ROULETTE AND WHARTON.

THE STREAMS THAT WILL BE MOST LIKELY TO EXPERIENCE RAPIDLY RISING 
WATER INCLUDE THE FIRST FORK OF THE SINNEMAHONING CREEK...FREEMAN 
RUN...AND SOUTH WOODS BRANCH. 

WHILE THE RAIN HAS BEGUN TO TAPER OFF...THE 3 TO 4 INCHES OF RAIN IN 
A SHORT TIME WILL TAKE SOME TIME TO TOTALLY RECEDE. ADDITIONAL 
RAINFALL AMOUNTS OF LESS THAN A HALF OF AN ONE INCH ARE POSSIBLE IN 
THE WARNED AREA THROUGH 2 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4161 7822 4147 7805 4147 7760 4176 7761
      4185 7820

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:51 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 21, 9:51 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
951 PM EDT FRI JUL 21 2006

.SHORT TERM /THROUGH SATURDAY/...

A RATHER CONVECTIVELY ACTIVE EVENING WITH SEVERAL AREAS OF TRAINING
HVY SHRA/TSRA PRODUCING IN EXCESS OF 2 INCHES OF RAIN WITHIN A FEW
HOURS.

TWO AREAS OF GREATEST IMPACT WERE NOTED FROM THE CENTRAL SUSQ
VALLEY...ESE INTO KPHI/S NW ZONES...WITH THE OTHER BEING ACROSS THE
NRN PENN MTNS NEAR ROUTE 6.....WHERE A FLASH FLOOD WARNING IS
CURRENTLY BEING ISSUED FOR POTTER COUNTY WHERE RAINFALL AMOUNTS OF
ABOUT 2 INCHES HAVE OCCURRED SINCE 8 PM /00Z/. ISENTROPIC ANALYSIS
VIA THE 40 KM GFS NICELY DEPICTS THE TWO AREAS OF STRONGER ASCENT
CENTERED  ALONG THE 305K THETA SFC AND MAXIMIZED BETWEEN 01-07Z.
AFTERWARD...I EXPECT TO SEE A 6-8 HOUR PERIOD WHEN PRECIP COVERAGE
AND RATES SHOULD TAIL OFF AS THE INITIAL MCS ACROSS THE CENTRAL OHIO
VALLEY HEADS EAST AND WEAKENS...WITH ISENT FLOW ALSO WEAKENING
ACROSS MUCH OF OUR CWA. THE SECOND MCS IS THE FEATURE THAT SHORT
TERM MODELS ARE LATCHING ONTO AS BEING FORMED THIS EVENING VIA THE
STRENGTHENING OF SOUTHERLY LLVL JET AND COUPLING/DUAL JET STRUCTURE
ALOFT.

OPERATIONAL NAM/GFS HAVE CONVERGED WITH THE AXIS OF HEAVIEST RAIN
SATURDAY....AND ARE NOW WITHIN ABOUT 100 KM OF EACH OTHER. THE MEAN
HVY QPF AXIS OF 1 TO 2 INCHES /VIA THE COMBINATION OF TRAINING TSRA
AND FRONTOGENETIC FORCING ON EITHER SIDE OF A STATIONARY FRONT/ WILL
EXTEND FROM NEAR KPBZ...TO KUNV AND KAVP THROUGH SATURDAY
AFTERNOON.

A STRONG...35-45 KT SOUTHWESTERLY LLVL WIND MAX DRIVES NE ACROSS
CENTRAL PENN AND THE ADJACENT SUSQ VALLEY DURING THE TIME OF MAX
HEATING/INSTABILITY SATURDAY. THIS WILL LEAD TO A SIGNIFICANT THREAT
FOR SEVERE WEATHER ACROSS PRIMARILY THE SE THIRD OF THE CWA...WITH A
STRONG DEPENDENCE ON WHETHER WE SEE ENOUGH BREAKS IN THE CLOUD DECK
TO CAUSE SIGNIFICANT SFC BASED INSTABILITY OF GREATER THAN 1200
J/KG. SEE MORE DETAILS ON THIS IN THE LONG TERM SECTION OF THE PREV
DISCUSSION BELOW.

&&

.PREV DISCUSSION...
 /ISSUED 325 PM EDT FRI JUL 21 2006/

SHORT TERM /THROUGH FRIDAY NIGHT/...

THE OVERNIGHT WILL ONCE AGAIN SEE LIGHT WINDS...BIG DEWPOINTS AND
THE CHANCE OF SCATTERED SHOWERS OR A STORM. OVERALL THE WEAK
BOUNDARY DRAPED THRU THE REGION SHOULD NOT BE A SIGNIFICANT WEATHER
MAKER UNTIL LATER TOMORROW WHEN A WAVE OF LOW PRESSURE MOVE ALONG IT
AND PASSES OVER THE REGION.

LONG TERM /SATURDAY THROUGH FRIDAY/...

QUITE A DIFFICULT FORECAST FOR SATURDAY INTO SAT NIGHT...CONCERNING
HEAVY RAINFALL AMOUNTS..AND THEIR DISTRIBUTION ACROSS THE REGION.
HOWEVER...CONFIDENCE IS HIGH ON WIDESPREAD MODERATE RAINFALL OF
AROUND ONE INCH OCCURRING.

THE NUMEROUS FACTORS INVOLVED...

QUASI STATIONARY SFC FRONT SNAKING ACROSS NRN PEN THIS AFTERNOON
WONT BE MOVING MUCH /MAINLY RE-ORIENTING ITSELF TO A NE/SW AXIS/
OVER THE NEXT 24 HOURS AS THE 500 HPA FLOW BACKS FROM WESTERLY LATE
TODAY...TO SOUTHWEST BY SAT AFTERNOON IN RESPONSE TO A STRONG
SHORTWAVE TRACKING EAST FROM THE MID MISS VALLEY. THE UPPER JET CORE
AHEAD OF THIS SHORTWAVE /VIA THE 40 KM NAM/ STRENGTHENS FROM ABOUT
80 KTS LATE TODAY...TO NEARLY 110KT ACROSS THE PENINSULA OF SW
ONTARIO SAT MORNING. CORRESPONDING UPPER DIVERGENCE...WITHIN THE
RIGHT ENTRANCE REGION OF THIS JET...INCREASES IN MAGNITUDE AND AREAL
EXTENT WHILE ADVECTING NE ACROSS CENTRAL AND NRN PENN DURING THE
DAY SATURDAY.

PAINTED A GENERAL 1-2 INCHES OF QPF INTO OUR WEB GRIDS FOR SATURDAY
INTO SAT EVENING...WITH THE GREATEST AMOUNTS ACROSS THE CENTRAL AND
SE ZONES...WHERE TRAINING CONVECTIVE CELLS OR SEVERAL TSRA CLUSTERS
ARE POSSIBLE. HERE...SHORT TERM ENSEMBLES AND PRECIP PLUME DIAGRAMS
INCORPORATE THE BEST AGREEMENT ON THE LOCATION OF HIGHEST PWAT OF
NEAR 50 MM...AND THE NOSE OF A HIGHLY ANOMALOUS 3-4 STANDARD
DEVIATION /40 KT/ SOUTHERLY LLVL JET. GFS HEAVY QPF BULLSEYE OF
AROUND 3 INCHES IS THE FURTHER NORTH /CENTERED ACROSS THE PENN NW
MTNS/...WHILE THE NAM IS ODDLY ABOUT 150 KM TO THE SE. OUR FCST
VALUES ARE STILL ABOUT 75 PERCENT ON THE HIGH SIDE OF SREF PLUME
MEAN QPF OF 0.75 TO 1.5 INCHES FROM KUNV TO KMDT...BUT A TAD ON THE
LOW SIDE ACROSS THE NW MTNS...WHERE SEVERAL EXTREME MEMBERS OF 6-7
INCHES SKEW THE MEAN QPF.

ISSUED A FLASH FLOOD WATCH FOR THE SE TWO THIRDS OF THE CWA SATURDAY
AFTERNOON AND NIGHT BASED ON THE ABOVE FACTORS. SHOULD THE GFS
BECOME THE MORE CONSISTENT MODEL...THE WATCH WOULD HAVE TO BE
ADJUSTED NW.

ANOTHER INTERESTING...AND POSSIBLY MORE IMPORTANT FACTO THAN THE
POTENTIAL HEAVY RAIN...IS THE CHC FOR A SIGNIFICANT SEVERE WEATHER
EPISODE SAT AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTHERN PENN
AS THE FORCING/SHEAR OF THIS LLVL JET WORKS ON POTENTIALLY MDT TO
HIGH INSTABILITY. OPERATIONAL GFS AND NAM BOTH INDICATE A BULLSEYE
OF EHI BETWEEN 3-4 /WHICH CORRELATES WELL WITH SIGNIF TORNADO
OUTBREAKS/ MOVING NE FROM NEAR THE LAUREL HIGHLANDS...EITHER EAST OR
NORTHEAST ACROSS THE CENTRAL RIDGE/VALLEY REGION OR LOWER SUSQ
VALLEY. THE CURIOUS ASPECT OF THIS SEVERE WEATHER TAG...MOVING NE
ALONG THE STALLED LLVL FRONTAL BOUNDARY/IS THE FACT THAT IT LIKELY
ORIGINATES FROM THE LEFTOVER MESOSCALE CIRCULATION FROM THE CURRENT
MCS BLOSSOMING ACROSS SOUTHERN ILLINOIS. A VERY SIMILAR FEATURE WAS
RESPONSIBLE FOR ONE OF OUR BIGGEST SEVERE WEATHER EVENTS OF THE PAST
DECADE ON 7/21/03...WHEN THE KINZUA VIADUCT WAS DESTROYED AND A FEW
F2 PLUS TORNADOES HIT NRN PENN AND SRN NEW YORK. THIS IS A WORST
CASE TYPE OF SCENARIO WITH THIS EVENT...BUT CERTAINLY NOT OUT OF THE
ENVELOP OF POSSIBILITIES. SREF MODEL SUITE IN CONTRAST...WATERS DOWN
THIS SAME FEATURE...AND KEEPS HIGHEST LLVL SHEAR MAINLY TO THE SE OF
THE LWR SUSQ VALLEY. SPC DAY 2 SLIGHT RISK OUTLOOK ACROSS THE LOWER
SUSQ VALLEY...SEEMS TO BE A BLEND OF BOTH AT THE PRESENT TIME.

IMPROVING CONDITIONS SUNDAY AND MONDAY AS THIS WAVE MOVES OFF THE
NEW ENGLAND COAST. TEMPS AND DEWPOINTS WILL DIP TO QUITE COMFORTABLE
LEVELS FOR MID SUMMER /AFTERNOON HIGHS IN THE UPPER 70S NORTH...TO
MID 80S SE/. NEXT CHC /THOUGH QUITE LOW/ FOR PULSE TYPE SHOWERS AND
TSRA WILL ARRIVE WED AND THURSDAY AS THE UPPER FLOW BACKS TO THE
SOUTHWEST AND WEAKENS. DAYTIME TEMPS WILL WARM TO NEAR OR SLIGHTLY
ABOVE NORMAL DURING THAT PERIOD.

AVIATION...

HAZE PROBLEMS HAVE FINALLY LIFTED TO A VFR AFTERNOON. SOME ISOLATED
CONVECTION IS FIRING IN THE HUMID SUMMER AIRMASS...BUT WILL BE VERY
HIT AND MISS THROUGH EVENING. THE BEST CHANCE OF A TERMINAL BEING
AFFECTED SEEMS LIKE IT WILL BE FROM ABOUT AOO SOUTH AND WESTWARD.

EXPECT VISIBILITY TO DETERIORATE ONCE AGAIN OVERNIGHT AS HUMID
STAGNANT AIRMASS STAYS IN PLACE WITH ONLY VERY LIGHT WIND FLOW.
STILL A CHANCE OF AN ISOLATED SHOWER OR THUNDERSTORM.

THE REAL ACTION SHUD MOVE IN SATURDAY AS WAVE OF LOW PRESSURE
APPROACHES AND MOVES THROUGH FROM THE MID WEST. MODELS AT 12Z HAVE
ONCE AGAIN FLIP FLOPPED WITH GFS TAKING THE LOW UP THRU CENTRAL PA
WHILE THE NAM TAKES IT MORE OVER SOUTHEASTERN AREAS. THE EXACT TRACK
IS IMPORTANT AS ALONG AND WEST OF THE LOW TRACK THERE WILL LIKELY BE
A MORE SOLID LOW CLOUD SHIELD WITH IFR CEILINGS AND VISIBILITIES. IN
THE WARM SECTOR MORE CONVECTION WILL DOMINATE SO AFTER A LOW START
TO THE DAY...THINGS WILL BURN OFF AND MAKE SCATTERED STRONG
CONVECTION A THREAT LATER IN THE DAY.

THE SYSTEM SHOULD MOVE THROUGH QUICKLY SATURDAY NIGHT AND EARLY
SUNDAY WITH IMPROVING CONDITIONS SUNDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ012-018-019-024>028-033>036-041-042-
045-046-049>053-056>059-063>066 FROM 3 PM SATURDAY TO 5 AM
SUNDAY.
&&

SHORT TERM...LAMBERT
Hazardous weather outlook, Jul 21, 2:50 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 PM EDT FRI JUL 21 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-221900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
250 PM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION
THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE
HEAVY RAIN AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FLOOD WATCH IS POSTED FOR MUCH OF CENTRAL PENNSYLVANIA FOR
SATURDAY AFTERNOON AND EVENING.

A STORM SYSTEM WILL MOVE OUT OF THE MIDWEST AND PASS THROUGH THE
STATE SATURDAY AFTERNOON AND EVENING. THIS STORM WILL PRODUCE
BETWEEN 1 AND 2.5 INCHES OF RAIN ACROSS MOST OF THE REGION. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE...WHICH COULD CAUSE FLOODING...MAINLY
ALONG THE CREEKS AND STREAMS.

ALSO...THERE IS A THREAT OF SEVERE THUNDERSTORMS OVER THE LOWER
SUSQUEHANNA VALLEY SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY.

In the hours before

Special weather statement, Jul 21, 4:48 PM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT FRI JUL 21 2006

PAZ042-046-049-051>053-212145-
COLUMBIA-MONTOUR-NORTHUMBERLAND-SOUTHERN LYCOMING-SULLIVAN-UNION-
448 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF COLUMBIA...
LYCOMING...MONTOUR...NORTHUMBERLAND...SULLIVAN AND UNION COUNTIES
THROUGH 545 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST
OF WYALUSING TO 3 MILES EAST OF MONTOURSVILLE TO 6 MILES SOUTHEAST OF
JERSEY SHORE...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE
NEAR MUNCY...MONTGOMERY AROUND 500 PM...RED ROCK...WATSONTOWN AROUND
515 PM...FAIRMOUNT SPRINGS...CAMBRA AROUND 530 PM...ORANGEVILLE AND
MOORESBURG AROUND 545 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 196 AND 247...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...ROUTE 220...STATE ROAD 61...STATE ROAD
118.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT...OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, Jul 21, 4:54 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT FRI JUL 21 2006

PAZ010>012-017>019-024>028-033>036-045-056-212230-
BEDFORD-BLAIR-CAMBRIA-CAMERON-CLEARFIELD-ELK-FRANKLIN-FULTON-
HUNTINGDON-JUNIATA-MIFFLIN-NORTHERN CENTRE-NORTHERN CLINTON-PERRY-
SOMERSET-SOUTHERN CENTRE-SOUTHERN CLINTON-
454 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF BEDFORD...
BLAIR...CAMBRIA...CAMERON...CENTRE...CLEARFIELD...CLINTON...
ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...MIFFLIN...PERRY
AND SOMERSET THROUGH 630 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDELY SCATTERED STRONG THUNDERSTORMS EXTENDING FROM NEAR
MARIENVILLE AND EMPORIUM....SOUTH TO THE LAUREL HIGHLANDS AND SOUTH
CENTRAL MOUNTAINS OF PENNSYLVANIA...NEAR MEYERSDALE AND LOCUST
GROUND.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE
STORMS.

ALSO EXPECT...OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, Jul 21, 4:54 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT FRI JUL 21 2006

PAZ010>012-017>019-024>028-033>036-045-056-212230-
BEDFORD-BLAIR-CAMBRIA-CAMERON-CLEARFIELD-ELK-FRANKLIN-FULTON-
HUNTINGDON-JUNIATA-MIFFLIN-NORTHERN CENTRE-NORTHERN CLINTON-PERRY-
SOMERSET-SOUTHERN CENTRE-SOUTHERN CLINTON-
454 PM EDT FRI JUL 21 2006

...WIDELY SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF
BEDFORD... BLAIR...CAMBRIA...CAMERON...CENTRE...CLEARFIELD...
CLINTON...ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...
MIFFLIN...PERRY AND SOMERSET THROUGH 630 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDELY SCATTERED STRONG THUNDERSTORMS EXTENDING FROM NEAR
MARIENVILLE AND EMPORIUM....SOUTH TO THE LAUREL HIGHLANDS AND SOUTH
CENTRAL MOUNTAINS OF PENNSYLVANIA...NEAR MEYERSDALE AND LOCUST
GROVE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE
STORMS.

ALSO EXPECT...OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, Jul 21, 8:06 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT FRI JUL 21 2006

PAZ026-036-056-057-059-063-065-066-220130-
CUMBERLAND-DAUPHIN-FRANKLIN-HUNTINGDON-LANCASTER-LEBANON-PERRY-YORK-
806 PM EDT FRI JUL 21 2006

...ISOLATED STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF
CUMBERLAND...DAUPHIN...FRANKLIN...HUNTINGDON...LANCASTER...LEBANON...
PERRY AND YORK THROUGH 930 PM EDT...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ACROSS SOUTHERN HUNTINGDON COUNTY AND
NORTHERN FRANKLIN COUNTY...NEAR ORBISONIA AND DOYLESBURG. OTHER
ISOLATED STRONG STORMS WERE FORMING NEAR LYKENS IN NORTHERN DAUPHIN
COUNTY...AND ALSO AROUND TERRE HILL IN NORTHEAST LANCASTER COUNTY.
THE THUNDERSTORMS WERE MOVING TO THE EAST AT 10 TO 15 MPH

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STORMS.

FORECASTER: LAMBERT

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.